Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 16, 2022, 5:31 PM CDT for Wayne County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2022, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 16, 2022, 10:14 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WGUS54 KMOB 162231
FFWMOB
MSC153-170430-
/O.NEW.KMOB.FF.W.0036.220816T2231Z-220817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
531 PM CDT Tue Aug 16 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southern Wayne County in southeastern Mississippi...
* Until 1130 PM CDT.
* At 531 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waynesboro, Clara, Buckatunna, Winchester, Chicora, Hollis Creek,
Denham, Battles, Belmont, Strengthford and Eret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3144 8845 3143 8869 3156 8894 3168 8894
3167 8846
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
MM1 follow-up statement
856
WGUS74 KMOB 170314
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
1014 PM CDT Tue Aug 16 2022
MSC153-170324-
/O.CAN.KMOB.FF.W.0036.000000T0000Z-220817T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne MS-
1014 PM CDT Tue Aug 16 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN WAYNE COUNTY...
The heavy rain has ended. Please continue to heed any additional
information from local officials.
LAT...LON 3144 8845 3143 8869 3156 8894 3168 8894
3167 8846
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:16 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 16, 4:16 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
416 PM CDT Tue Aug 16 2022
.NEAR TERM UPDATE /Now Through Wednesday/...An upper trof over much of the
eastern states gradually expands westward through the period, and in
the process upper ridging over the south central states retreats
westward. A weak frontal boundary currently stalled along the coast
moves into the marine area tonight then drifts back into the coastal
counties on Wednesday. This pattern promotes a deep layer
northwesterly steering flow within which a series of shortwaves
progress across the area which will aid in convective development
along with daytime heating and the frontal boundary near the coast.
Despite the northwesterly deep layer flow pattern, deep layer
moisture will persist through the near term with PWATs near 2
inches. While shear values remain low through the period, strong
insolation today has resulted in MLCAPE values increasing to 3000-
4000 J/kg over the western half of the forecast area and across the
coastal counties. SBCAPES are now as high as 5500 J/kg across the
coastal counties just as convection is arriving. Mid level dry air
through Wednesday will promote downdraft production. The ongoing
scattered to locally numerous strong to severe thunderstorms will
continue moving south-southeastward through mid evening, with
damaging straight-line winds and hail up to one inch the main
threats.
A chance to good chance pops follow for the entire area Wednesday
afternoon as additional upper shortwaves moving in the northwest
flow pass over the area. Locally numerous showers and thunderstorms
will likely occur as well, mainly across inland portions of
southeast Mississippi and southwest Alabama. Similar conditions will
occur on Wednesday with strong insolation again resulting in MLCAPE
values increasing to 3000-4000 J/kg over the western half of the
forecast area and across the coastal counties, and SBCAPES as high
as 5500 J/kg across the coastal counties. Again, damaging straight-
line winds and hail up to one inch will be the main threats.
The Storm Prediction Center has a marginal risk of severe over the
entire area on Wednesday.
A Heat Advisory across southeast Mississippi, and much of southwest
Alabama and the western Florida Panhandle is set to expire at 6 PM
CDT. May need another Heat Advisory for this general area on
Wednesday. Lows tonight range from the lower 70s inland to the upper
70s near the coast. Highs Wednesday will be in the lower to mid 90s.
A low risk of rip currents through tonight is followed by a moderate
risk on Wednesday. /29 /22
&&
.SHORT TERM /Wednesday night Through Friday night/...A closed
upper low will meander over the Northeastern states through
Thursday before it lifts out of the area on Friday. Meanwhile, a
series of shortwaves will dive into the region causing the base of
the upper trough and lower heights to build over the area. A
weak boundary at the surface will remain draped to our north
Wednesday night the with a generally west to east orientation,
before sliding further into the area on Thursday. Abundant deep
moisture will be in place with precipitable water values around 2
to 2.3 inches. The first shortwave in the series is expected to
slide over the Tennessee Valley and Midwest on Wednesday night.
The upper level support and enhanced moisture will allow showers
and storms to develop along the surface boundary Wednesday evening.
This activity will then slowly push south overnight with the best
chances of rain along the highway 84 corridor later Wednesday
night and into the early morning hours. With the lack of daytime
heating, any cold pools will likely be weak leading to lower
strong to severe threat. On Thursday, the surface boundary will
slide further south as another shortwave pivots across the
region. Numerous to widespread showers and storms will be possible
during the day Thursday with the focus being mainly along the
west to east oriented boundary. Locally heavy rainfall will
continue to be a concern especially in areas where storms
repeatedly move over the same areas given the enhanced moisture
content and somewhat weak flow aloft. By Friday, the weak boundary
begins to lift to the north causing moisture to decrease
slightly. However, precipitable water values will still be around
1.8 to 2.2 inches which combined with another upper progressing
shortwave will continue to support numerous to widespread showers
and storms across the area on Friday.
Temperatures top out in the middle to upper 80s each afternoon
due to the increased rain chances. Lows overnight will hold steady
with temperatures generally in the lower to mid 70s with a few
areas of upper 70s along the immediate coast. /14
&&
.EXTENDED TERM /Saturday Through Tuesday/...The high rain chances
will continue into the early part of the weekend as multiple
shortwaves move within the broad upper level troughing over the
eastern states. The weak boundary will also linger across the area
keeping a focus for showers and storms through the weekend with
PWATS ranging in the 2 to 2.25 inches range. Given the wet
antecedent conditions, heavy rainfall will continue to be a
concern along with the potential for localized flooding. It will
be difficult to pin point an area of highest concern until the
rain begins to fall, but any place across our area seems to have
similar potential for localized flooding on any given day.
We will likely see slightly lower rain chances by early next week
as upper level ridging tries to nudge in from the western
Atlantic. This may cause some drying across the area with PWATS
falling to around 1.5 inches over portions of south central
Alabama and the Florida Panhandle. Along with the drier air, the
surface boundary will washout/drift northward out of the area
briefly thus putting us in a more traditional summertime pattern
that focuses along the afternoon seabreeze with scattered showers
and storms. Another shortwave will begin to slide into the area as
we head into the middle of next week with the weak boundary
retreating back into the area. Moisture will become more enhanced
as the boundary slides back into the area causing rain chances to
further increase. 03/14
&&
.MARINE...No impacts are expected for the marine area other than
higher winds and waves in and around showers and thunderstorms. A
light to moderate westerly flow is expected to prevail through
Friday morning, becoming southwesterly Friday afternoon through the
weekend. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ052-261>266.
FL...Heat Advisory until 6 PM CDT this evening for FLZ201>204.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 16, 4:15 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
415 PM CDT Tue Aug 16 2022
ALZ264-266-FLZ201>204-162215-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
415 PM CDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of southern Baldwin,
central Santa Rosa and central Escambia Counties through 515 PM
CDT...
At 415 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Daphne to Roeville.
Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Daphne,
Warrington, Fairhope, Gonzalez, Foley, Pace, Milton, Gulf Breeze,
Orange Beach, Goulding, Robertsdale, Bagdad, Loxley, Lillian and
Myrtle Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3030 8773 3036 8783 3041 8782 3038 8784
3041 8791 3065 8792 3080 8742 3079 8693
3044 8689 3051 8702 3058 8698 3060 8702
3040 8707 3045 8694 3040 8688 3037 8705
3038 8698 3038 8688 3022 8803
TIME...MOT...LOC 2115Z 009DEG 17KT 3060 8788 3066 8697
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 16, 4:35 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Tue Aug 16 2022
ALZ051-052-MSZ067-162230-
Choctaw AL-Washington AL-Wayne MS-
435 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and Wayne Counties through 530 PM
CDT...
At 435 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Waynesboro, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Clara, Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3187 8855 3164 8819 3142 8836 3142 8845
3144 8845 3144 8871 3177 8894
TIME...MOT...LOC 2135Z 300DEG 21KT 3172 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 16, 4:36 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Tue Aug 16 2022
ALZ053>055-162230-
Clarke AL-Wilcox AL-Monroe AL-
436 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of northwestern Monroe,
northeastern Clarke and southwestern Wilcox Counties through 530 PM
CDT...
At 436 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles northwest of Fulton, or 8 miles southwest
of Thomasville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Grove Hill, Whatley and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3178 8799 3197 8782 3177 8722 3146 8756
TIME...MOT...LOC 2136Z 300DEG 21KT 3183 8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 16, 4:44 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Tue Aug 16 2022
ALZ261-263-265-MSZ079-162315-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
444 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of southwestern Mobile
and southeastern George Counties through 615 PM CDT...
At 444 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Semmes, or 10 miles west of Chickasaw,
moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Semmes, Tanner
Williams, I65 And I165, Coden, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8819 3036 8819 3038 8825 3037 8826
3038 8826 3039 8829 3037 8831 3040 8834
3038 8838 3039 8840 3074 8841 3074 8849
3092 8853 3092 8805 3053 8808 3051 8810
3038 8811 3034 8813
TIME...MOT...LOC 2144Z 003DEG 9KT 3080 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 16, 5:27 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Tue Aug 16 2022
ALZ052-MSZ067-076-162330-
Washington AL-Greene MS-Wayne MS-
527 PM CDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of southwestern
Washington, southern Wayne and central Greene Counties through 630 PM
CDT...
At 526 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near State Line, or 16 miles west of Chatom,
moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Leakesville, Clara, Deer Park, State Line, Buckatunna and
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3167 8844 3117 8819 3114 8829 3114 8833
3113 8833 3111 8839 3111 8843 3110 8843
3105 8862 3170 8892
TIME...MOT...LOC 2226Z 349DEG 18KT 3143 8853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Aug 16, 5:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
531 PM CDT TUE AUG 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM WATER SPOUT 7 ESE ORIOLE BEACH 30.35N 86.99W
08/16/2022 GMZ655 FL BROADCAST MEDIA
TWO WATER SPOUTS SOUTH OF PENSACOLA BEACH
WERE CAPTURED ON A WEB CAMERA AND RELAYED BY
BROADCAST MEDIA VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:01 AM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 15 hr |
| Aug 16, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | George | 24 min |
| Aug 16, 4:35 PM CDT | Special Weather Statement | MOB | Wayne | 55 min |
| Aug 16, 5:15 PM CDT | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Aug 16, 5:27 PM CDT | Special Weather Statement | MOB | Greene, Wayne | 63 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.